Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Dealing With Diarrhea Side Effects Of HIV

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...one of the most common side effects of HIV, intestinal infections, and HIV drugs. Left untreated, it can cause dehydration (loss of water and nutrients) and wasting (unintentional weight loss). You have diarrhea if you have watery stools or if you have three or more bowel movements each day. If your diarrhea lasts for more than a few days, contains blood, or if you have a high fever or stomach pain you should contact your health care...
Ask the Experts
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...Some side effects appear right away like Atripla (Sustiva's) dreams and fatigue at the start, or like diarrhea in others. Other side effects Read more »

side-effects

what are the serious side-effects of: combivir, ritonavir-norivr, & atazanavir sulfate? I have had these meds for 6-months and am afraid of the side-effects. I was on combivir & sustiva for 3-years with only dizziness and dreams. I am afraid of...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
...The major side effects from atazanavir include elevations of bilirubin in your blood. In most cases this is not thought to be a problem but Read more »

cumulative side effects

If a regimen of HIV meds have similar side effects, symtoms like diarrhea or systemic like hypercholesterolemia,etc, can taking more than one mean these problems are more likely to happen and/or be more acute?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Generally many of the symptoms (some may be side effects from the drugs) seen in the setting of HIV treatment are helped if the regimen is potent enough to fully suppress HIV Read more »

Will cornstarch stop diarrhea

I have heard of people eating corn starch, mixed with water, to control diarrhea. Is this a good option or just an elaborate excuse for pica?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The forum is for the discussion of side effects of HIV treatment. What is your HIV status and which HIV drugs are you taking. Management of diarrhea in the setting of Read more »
Articles
The Well Project

Side Effects of HIV Drugs

... Table of Contents Side Effects and HIV Drugs Being Informed About Side Effects Helps Women and Side Effects Taking Care of Yourself Side Read more »
AIDS InfoNet

Side Effects

... What Are Side Effects? Who Gets Side Effects? How to Deal With Side Effects Which Side Effects Are the Most Common? The Bottom Read more »
The Well Project

HIV Drug Chart/Overview

... Table of Contents Introduction Nucleoside and Nucleotide Reverse Transcriptase Inhibitors (NRTIs) Non-Nucleoside Reverse Transcriptase Inhibitors (NNRTIs) Read more »
AIDSinfo

An Overview of Viramune (Nevirapine)

...ne-VYE-ra-peen --> Brand Name: Viramune Other Name(s): BI-RG-587, NVP, Nevirapina Drug Class: Non-nucleoside Reverse Transcriptase Inhibitors Nevirapine, also known as Viramune, is a type of medicine called a non-nucleoside... Read more »
Connect With Others

fear of medications side effects

Posted by Anonymous, 8 Replies
...and all of my lab tests are negative. I may not be advise to take medications for the time being but Im pretty scared of the side effects like steven jonhsons et all. I know medication side effect varies but can anyone tell me how to handle... Read more »

kaletra

Posted by Lovinlife, 3 Replies
Has anybody taken kaletra? I just started it. Am wondering what I can expect....... Read more »

kaletra side effects

Posted by brendaelisa, 4 Replies
...Does anybody knows if kaletra's side effect is excesive diharrea. My cousin has hiv-type 1 and we are giving him Kaletra but it is giving him a masive diharrea and Read more »

does anyone else have a trouble with Viracept

Posted by Anonymous, 2 Replies
...I'm 25 I have been living with HIV since June 5th 2001. I've been taking Trizivir and Viracept for the past 4 months. The side effects have been a major pain I just hope this isn't a sign of things to come!! Read more »